MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A surgeon reported of a patient who was upset with the results and had an unexpected outcome with the preloaded multifocal intraocular lens (iol).The doctor had a plan to perform a laser vision correction to treat the patient's residual refractive error.He targeted a postoperative outcome of plano but resulted in a refractive outcome of ¿1.5.The patient had no history of prior refractive surgery, no pre-existing ocular conditions, and had not undergone any corrective procedures such as lasik.No loss of bscva (best spectacle corrected visual acuity) was reported with correction and it was stated that the patient is able to drive.The patient¿s pre-operative refraction was recorded as -1.50+0.75x145, with a pre-operative best spectacle-corrected visual acuity of 20/30-1 and a post-operative best spectacle-corrected visual acuity of 20/20+2.No unplanned medical or surgical interventions at the time of lens implantation reported.Through follow up it was indicated that the lens was explanted from patient¿s left eye on (b)(6) 2026.The replacement lens was a monofocal lens, model dcb00 with 20.5 diopter.During the explant no unplanned surgical interventions, such as unplanned vitrectomy, incision enlargement or sutures required.No medication outside the standard of care was necessary.The patient's current outcome status day one was reported as 20/50 which stated to be typical day one after an explant but her distance vision is already better than with the prior lens.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.An attempts was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes.Device evaluation: the product was received by the manufacturing site for evaluation and testing.The lens was received cut in half and stored in a specimen container with fluid.The miq (measuring intraocular lens quality) remeasurement confirmed that the lens met specification.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The lens cut observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24671284
Report Number3012236936-2026-000071
Device Sequence Number16006119
Product Code MFK
UDI-Device Identifier05050474810778
UDI-Public(01)05050474810778(17)271211
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite